Louisiana, 2006

Damaging Wind in Louisiana, April 29, 2006

April 29, 2006 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 29, 4:55 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 29, 4:55 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
555 PM CDT SAT APR 29 2006

.DISCUSSION...

FORECAST HAS BEEN UPDATED TO INCLUDE TORNADO WATCH #264 FOR SERN
LOUISIANA...SWRN MISSISSIPPI AND THE COASTAL WATERS...INCLUDING
LAKES PONTCHARTRAIN AND MAUREPAS.

THIS AFTERNOON SOUTH TO SOUTHEAST FLOW FOR THE MOST PART AS HIGH
PRESSURE CONTINUES TO PUSH TO THE EAST. A LARGE AREA OF SHOWERS
AND THUNDERSTORMS NOW BEGINNING TO MOVE INTO THE SE LA/S MS AHEAD
OF AN APPROACHING SURFACE FRONTAL SYSTEM OVER E TX/E OK.

GFS AND NAM STILL DIFFERING  IN THEIR TIMING SOLUTIONS AS GFS IS
STILL FASTER BRING THE FRONT AND ASSOCIATED RAINFALL THROUGH THE
AREA. CURRENT THINKING IS A COMPROMISE BETWEEN THE TWO SHOULD WORK
BEST...WITH TSRA LAGGING BEHIND THE MAIN WAVE TONIGHT ALLOWING
FOR SOME SCATTERED ACTIVITY ON SUNDAY. DYNAMICS SHAPING UP FOR
TONIGHT FOR HEAVY RAINFALL...POSSIBLY UP TO 3 TO 4 INCHES IN SOME
ISOLATED AREAS/SOME SEVERE WEATHER...IE...STRONG WINDS...HAIL...
ISOLATED TORNADOES...THE WHOLE MIX POSSIBLE.

AS WE GO INTO THE EXTENDED WILL SEE LOW POPS RETURN FOR TUE WITH
SOME WEAK DISTURBANCES MOVE ACROSS THE AREA IN THE NW UPPER FLOW.
THEN BY THE LATTER HALF OF THE WEEK THU/FRI TIME FRAME ANOTHER
FRONT WITH MOVE PAST THE SE LA/S MS JUST TO THE N...GIVING WAY TO
SOME ISOLATED TO SCATTERED THUNDERSTORMS BY THE END OF THE WEEK...
BUT AT THIS TIME DOES NOT LOOK LIKE THIS FRONT SHOULD FIZZLE OUT
N OF THE AREA AS THE MAIN LOW PULL NE OVER THE ERN SEABOARD.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  81  59  86 /  90  40  20  05
BTR  66  83  61  87 /  90  40  20  05
MSY  69  82  66  86 /  80  50  20  05
GPT  69  78  64  83 /  90  60  20  05

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH #264 UNTIL 12 AM CDT SUNDAY FOR SE LOUISIANA...
     LAKES PONTCHARTRAIN AND MAUREPAS...COASTAL WATERS.
MS...TORNADO WATCH #264 UNTIL 12 AM CDT SUNDAY FOR SW MISSISSIPPI
     ZONES MS005...MS113...MS147...AND MS157.
GM...SMALL CRAFT ADVISORY UNTIL 1 AM CDT SUNDAY FOR GMZ530.
     SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR GMZ550-GMZ555-
     GMZ570-GMZ575.

&&
Hazardous weather outlook, Apr 29, 11:05 AM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1205 PM CDT SAT APR 29 2006

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-301200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-
ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER
LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-
LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-
PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1205 PM CDT SAT APR 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS STARTING THIS
AFTERNOON THROUGH TONIGHT. HAZARDS ASSOCIATED WITH ANY ISOLATED
SEVERE THUNDERSTORMS THAT DEVELOP WILL BE TORNADOES...LARGE
HAIL...DAMAGING STRAIGHT LINE WINDS...HEAVY RAINFALL...AND FREQUENT
LIGHTNING.

A SLIGHT RISK OF HEAVY RAINFALL WILL ALSO BE POSSIBLE MAINLY
OVERNIGHT TONIGHT. ISOLATED AREAS OF UP TO 4 INCHES OF RAIN WILL
BE POSSIBLE OVER THE NEXT 36 HOURS.

.MARINE...
SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR ALL COASTAL WATERS FOR
SOUTHERLY WINDS AROUND 25 KNOTS THROUGH EARLY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SHOWERS AND THUNDERSTORMS WILL BEGIN TO WEAKEN AND MOVE EAST
SUNDAY MORNING AND THEREFORE NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGEMENT AND SPOTTER PERSONNEL ARE URGED TO STAY
CURRENT WITH THE LATEST WEATHER ADVISORIES ASSOCIATED WITH THIS
UPCOMING EVENT IN CASE ACTIVATION IS WARRANTED.

8

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, East Baton Rouge

When
April 29, 6:15 PM CST
Where
East Baton Rouge County, Baker
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
BROADCAST MEDIA
Coordinates
30.583, -91.167

Thunderstorm winds caused damage to the roof of a house and knocked down a tree.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502758.